Author Topic: Sinus Problems  (Read 1272 times)

[Buddie]

Sinus Problems
« on: February 26, 2010, 03:24:02 am »
Anyone else having bad sinus congestion since getting off benzos?  My sinuses have been bad for a long time but lately it seems unbearable.  They are usually OK in the morning but by bedtime I can hardly breathe.  I also seem to have developed allergies to foods (primarily dairy) that I have never had problems with before.  Any similar experiences and/or helpful remedies?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #1 on: February 26, 2010, 05:37:24 am »
I have developed a lot of allergies over the years, [...].  I even see an allergist and he explained that if you are genetically predisposed to become allergic, a life's accumulation of exposure to various allergens  - even dust and grasses - will start to trigger allergies.  At least in my case, I know the congestion has nothing to do with benzos.  Hope yours does because then you know you will be free of it one day.  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #2 on: February 26, 2010, 01:11:03 pm »
Hi [...].  Although I had sinus problems for the last twenty years (even had sinus surgery), I did seem to have more sinus infections during my taper year last year.  I believe I was  on antibiotics at least 3 times but I also had to do a lot of flying which for me makes them worse.  Also, during my taper, I had some issues in one ear in particular, that has gone away.  Just be sure to stay away from the fluoroquinolones like levaquin, cipro...  Heard biaxin was not the best either.  I usually have done well with amoxycillin or augmentin.  I always take a probiotic to ease stomach problems while on them.

[...] (no more)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #3 on: February 26, 2010, 01:21:44 pm »
[...],

During my taper and shortly after there were a couple of periods where I suddenly developed terrible sinus pressure and post nasal drip, despite never having any significant allergies to speak of previously. I've been tested for allergies since then and did not have anywhere near the reaction from those tests that would result in the level of sinus problems I experienced. And after a month or so things cleared up as unexpectedly as they started. While it's possible that it was something else, the timing relative to withdrawal makes me strongly suspect a link, and I know there are several other members here that have had similar problems.

Archae  
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #4 on: February 26, 2010, 01:29:15 pm »
...and I definitely second what [...] said about fluoroquinolones... Two doses of Levaquin almost killed me I think. :-\ They are not nice drugs... Some people have one dose and are seriously disabled for years (no joke). I know I couldn't walk for a couple weeks. Plus they interact with benzos in very unpleasant ways. Stick to amoxi or augmentin!

Also you can try a Neil Med Sinus Rinse kit... my ENT swears by them and it does help somewhat with at least keeping things clean so infections don't spring up.

Archae
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #5 on: February 26, 2010, 01:53:41 pm »
One more bit of info... Be careful with antihistamines. A lot of people, myself included, have bad psychological side effects from a number of them. I ended up on Klonopin in the first place due to a bad reaction to Zyrtec (which I didn't really need to be on in the first place)... If I had only known that was the cause of my anxiety I wouldn't be here... Sigh... Anyway different ones have different effects (for instance, Allegra and Benadryl don't bother me) so take that into consideration if you go that route.

Archae
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #6 on: February 26, 2010, 02:16:33 pm »
Hi there,

I never had sinus problems until taking Xanax.  The Ashton Manual does state that sinus problems is a w/d symptom.

Sinus issues was one of my worst symptoms.  I had 2 infections and was treated with Amoxycillin without a problem.  Astepro, a script nasal spray, helped alot and is not an antihistamine.  I coughed 24/7 from the nasal drip and went through dozens of boxes of tissues for months.  I am off xanax now 18 months and still have this issue during a wave.  I also had alot of wheezing in the bronchials.  This symptom prevented me from lying down so I had to sleep in a recliner or bent over a table stacked with pillows to get some sleep.  Some members have talked about stuffy noses, too.  It was a very, very nasty symptom for me.

Two doses of Levaquin affected my cns system, hence, the use of Xanax.  I hope this symptom ends soon.

[...]  xo

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #7 on: February 26, 2010, 02:38:48 pm »
I don't have drainage, sneezing, or any of that.  It's just that I have a chronic stuffy nose which gets worse throughout the day.  I am seeing an ENT about a procedure called "turbinate coblation" that is non-surgical and does not require anesthesia or antibiotics.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #8 on: February 26, 2010, 07:00:52 pm »
Hi [...]
I also suffer with a stuffy nose and have done all through my diazepam nightmare, in fact thats how it started, I dont know if it was stress, but all my sinuses wouldnt work,and I was steam inhaling and using a a nasal spray for 4 months, before the doctor said it could be stress related, I find I still have trouble and have to try and make myself sneeze or I have a good cry and it releases all the stress and then feel better for awhile.
Hope this helps you to know its very common when usung benzos or withdrwaing and very annoying :)
Luv [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Sinus Problems
« Reply #9 on: March 03, 2010, 07:33:40 am »
Hi [...],
I have a history of bad sinus problems and I noticed some serious irritation to my sinuses while going through withdrawals.  In fact the pressure around my eye compounded with the fuzzy head and blurry vision was a real difficult side effect to deal with.  I should add that I just had sinus pressure and PND, no stuffy nose or congestion.  For me it got more manageable around day 16.  

Also, I read today that prolonged use of drugs like Benadryl can be somewhat habit forming and that discontinuation can cause a flare up.  I have been using it to help me sleep but will be looking into something else.  Guess I will have to change my name...

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.